MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-H
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The pilot 50 guide wire was used and when the procedure was completed, the guide wire was removed.Resistance was noted but it could not be determined if it was with the anatomy or the guiding catheter.The coils had stretched away from the core of the wire.There were no adverse patient effects and there was no clinically significant delay in the procedure.Photos provided show the coils are stretched out, but the tip of the guide wire is intact.Communication with the account confirmed no portion remained in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove, core separation and stretched coils appear to be related to operational circumstances of the procedure.In this case, based on the reported information and photos provided by the account, it is likely that during advancement and/or the procedure the guide wire tip became damaged or kinked resulting in the reported difficulty to remove.Further manipulation against resistance ultimately resulted in the reported core break and stretched coils during retraction.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12226534
Report Number2024168-2021-06472
Device Sequence Number1322836
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number0030971
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1